Tennessee, 2025Tornado and Damaging Winds in Tennessee, May 25, 2025
May 25, 2025 · NWS HUN · 26 events in 3 counties and zones
An upper level disturbance moving east into southern middle Tennessee (north of a slow moving frontal boundary edge north from central Alabama) interacted with an unstable atmosphere in the mid-afternoon hours to produce a line of strong to severe thunderstorms that pushed east into eastern Tennessee between 6 and 7 PM. This line of storms produced damaging winds across a good portion of…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving east into southern middle Tennessee (north of a slow moving frontal boundary edge north from central Alabama) interacted with an unstable atmosphere in the mid-afternoon hours to produce a line of strong to severe thunderstorms that pushed east into eastern Tennessee between 6 and 7 PM. This line of storms produced damaging winds across a good portion of southern middle Tennessee, particularly in northern portions of Lincoln, Moore and NW Franklin counties. In addition, a brief QLCS tornado occurred as well in Franklin county, TN.
This area was worked over by this initial convection enough to keep additional severe weather from occurring with a second line of thunderstorms that developed further south later that evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 25, 1:37 PM CST, 51 minutes earlier.
Area forecast discussion, May 25, 1:37 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
237 PM CDT Sun May 25 2025
...New NEAR TERM...
.NEAR TERM...
(Tonight)
Issued at 237 PM CDT Sun May 25 2025
Western portions of the Tennessee Valley have been upgraded to an
Enhanced Risk (level 3 of 5) for strong to severe thunderstorms
this afternoon and evening. A low end tornado threat now exists
with soundings showing relatively weak but enough shear/helicity
to support a low end tornado threat. We still believe the primary
threat with these storms will be damaging winds followed by the
threat for hail and localized flooding and a lower threat for
tornadoes.
Daytime heating has led to a strongly unstable environment
over northern AL with SBCAPE values nearing or exceeding 2000
J/kg over north central and north western AL. A few isolated
showers/storms have formed ahead of the MCS currently moving
through western TN/northern MS but these have not been able to
maintain organization so far and have been weak and short lived.
Behind this first MCS, we continue to monitor an additional line
of storms over north/central AR that will likely move into the
area later this evening. The same threats will be present with
this round, although the most likely threat will be damaging winds
along any bowing segments of the line. At least western portions
of the forecast area may be placed in a Watch within the next few
hours. The remainder of the TN Valley remains in a Slight Risk
(level 2 of 5) today for strong to severe storms.
Models continue to struggle with initializing what is happening
currently, so it will be a day where we rely heavily on real time
observations and trends. Expect the first round/MCS to enter NW AL
between 3-4pm with a second round as late as 8-10pm. Be sure to
have multiple ways to receive warnings as this threat could extend
into the early overnight hours.
&&
.SHORT TERM...
(Monday through Tuesday)
Issued at 1055 AM CDT Sun May 25 2025
We will remain in a warm sectored airmass through the short term
period, with high chances for thunderstorms both on Memorial Day
and on Tuesday. The upper level pattern will transition from
northwest flow to southwest as a sfc frontal boundary lingers
across the lower OH River Valley and into the TN Valley. A series
of upper waves will be embedded within the upper ridge and will
lead to multiple rounds of thunderstorms, with the greatest
chances during peak heating hours in the afternoon and evening.
There is a marginal risk for severe storms each day with the main
threats being damaging winds along bowing segments and large hail,
especially with the more discrete thunderstorms. Cloudy skies will
limit highs to the upper 70s/low 80s each day. Overnight lows will
be on the warm side in the mid to upper 60s. Be sure to monitor
the forecast for updates, especially when considering outdoor
plans for the holiday tomorrow.
&&
.LONG TERM...
(Tuesday night through Saturday)
Issued at 931 PM CDT Sat May 24 2025
A stronger mid/upper trough will finally help nudge the
aforementioned frontal boundary further to the southeast Tuesday
night into Wednesday, but not before bringing at least one more
round of showers/storms to the region during this timeframe.
Notably lower rain chances are forecast for Thursday, but they
will ramp up quickly Friday into Saturday as another shortwave
drops SE through the region, bringing yet another period of
showers and thunderstorms. Below normal temperatures will be
favored during the mid/late week period, with highs in the
mid/upper 70s each day.
&&
.AVIATION...
(18Z TAFS)
Issued at 104 PM CDT Sun May 25 2025
VFR conditions are prevailing across much of the region although
conditions are forecast to deteriorate this afternoon as several
rounds of showers and thunderstorms move through the area. This
activity is forecast to begin between 19-21z and will likely
persist through the evening. Damaging winds and large hail are the
primary concerns, but a low end tornado threat has been added to
the forecast this afternoon. AWWs for convective lightning and
wind gusts will likely be needed this afternoon and evening.
Reductions to IFR or LIFR could occur during heavier thunderstorm
activity as well. At least low chances for showers/storms will
persist through the remainder of the TAF period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...25
SHORT TERM....25
LONG TERM....AMP
AVIATION...25
In the hours before
Special weather statement, May 25, 1:18 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Huntsville AL
218 PM CDT Sun May 25 2025
ALZ001-002-252000-
Lauderdale AL-Colbert AL-
218 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT LAUDERDALE AND COLBERT COUNTIES
THROUGH 300 PM CDT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Olive Hill, or 8 miles west of Waynesboro, moving
southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Malone, Posey Loop, Northwest Alabama Regional Airport, Littleville,
Florence, Allsboro, Riverton, Wright, Oakland, and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 8735 3457 8766 3468 8813 3489 8810
3492 8816 3501 8820
TIME...MOT...LOC 1918Z 296DEG 39KT 3531 8790
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, May 25, 1:57 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
257 PM CDT Sun May 25 2025
ALZ001>005-252045-
Lawrence AL-Lauderdale AL-Franklin AL-Limestone AL-Colbert AL-
257 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIMESTONE...
LAUDERDALE...COLBERT...NORTHERN FRANKLIN AND NORTHERN LAWRENCE
COUNTIES THROUGH 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to near Underwood-Petersville
to 7 miles southeast of J P Coleman State Park. Movement was
southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Posey Loop, Cartwright, Florence, Ne Smith, Oakland, North Courtland,
Lexington, Tuscumbia, Hatton, and Lester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3490 8811 3497 8772 3501 8769 3499 8692
3497 8685 3457 8722 3440 8816
TIME...MOT...LOC 1957Z 312DEG 35KT 3521 8742 3494 8769 3488 8805
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTWThunderstorm Wind, Lincoln
- When
- May 25, 2:28 PM CST
- Where
- Lincoln County, 3.5 mi WNW of Boonshill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.243, -86.805
A tree was reported across the road at 542 Red Oak road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:35 PM CST
- Where
- Lincoln County, 3.29 mi WSW of Bledsoe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.314, -86.635
A power pole was knocked down at 307 Guant Street in Petersburg.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:35 PM CST
- Where
- Lincoln County, 1.91 mi NE of Blakeville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 35.290, -86.656
Several trees down near the intersection of S Fishing road and Boonshill Petersburg road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:36 PM CST
- Where
- Lincoln County, 0.76 mi SSE of Blakeville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.260, -86.676
A tree was reported down at the intersection of Haysland road and Boonshill road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:38 PM CST
- Where
- Lincoln County, 1.59 mi NE of Coldwater
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.097, -86.710
A tree was reported down at the intersection of Molino road and Tate road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:41 PM CST
- Where
- Lincoln County, 1.66 mi ESE of Bledsoe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.322, -86.552
A tree was reported down blocking the eastbound lane 0.5 miles from 829 Petersburn Chestnut Ridge Road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:41 PM CST
- Where
- Lincoln County, 1.02 mi NW of Belleville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.280, -86.583
A large tree was reported down close to this location near the intersection of Cold Springs Road and Union Hollow Road. Time was estimated from radar.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:43 PM CST
- Where
- Lincoln County, 0.67 mi E of Taft
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.021, -86.718
A tree was reported down near the intersection of Old Railroad Bed road and Ardmore highway blocking both lanes of traffic. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:45 PM CST
- Where
- Lincoln County, 0.77 mi ESE of Fayetteville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.144, -86.569
A large tree was blown down at 2010 Thornton Taylor Parkway. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:46 PM CST
- Where
- Lincoln County, 0.74 mi WNW of Booneville
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 35.285, -86.481
Trees were reported down near 104 Martin Hollow Road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:49 PM CST
- Where
- Lincoln County, 2.27 mi NNW of Howell Hill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.101, -86.532
A tree was reported down at 171 Old Lincoln road blocking one lane of traffic. Time was estimated from radar data.
Thunderstorm Wind, Moore
- When
- May 25, 2:50 PM CST
- Where
- Moore County, 2.68 mi NW of County Line
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -86.400
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Moore
- When
- May 25, 2:50 PM CST
- Where
- Moore County, 1.35 mi WNW of County Line
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.328, -86.391
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Moore
- When
- May 25, 2:50 PM CST
- Where
- Moore County, 2.18 mi NW of Lynchburg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.300, -86.410
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Moore
- When
- May 25, 2:50 PM CST
- Where
- Moore County, 1.49 mi NNW of Bakertown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.270, -86.340
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Moore
- When
- May 25, 2:50 PM CST
- Where
- Moore County, 0.1 mi NNW of Lois
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.231, -86.371
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:50 PM CST
- Where
- Lincoln County, 2.22 mi N of Howell Hill
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.102, -86.525
A tree was reported down at 32 County Taylor Lane blocking one lane of traffic. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:51 PM CST
- Where
- Lincoln County, 2.26 mi NNW of Champ
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.202, -86.411
A tree was reported down across the road at 280 Crystal Ridge road east of Mulberry. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:51 PM CST
- Where
- Lincoln County, 1.67 mi N of Brighton
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.104, -86.451
A tree was reported down across the road at 144 Golden Hollow Road. Time was estimated from radar data.
Thunderstorm Wind, Lincoln
- When
- May 25, 2:52 PM CST
- Where
- Lincoln County, 1.58 mi SSE of Kelso
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.110, -86.457
A large tree was reported down covering the whole roadway. Time was estimated from radar data.
Thunderstorm Wind, Moore
- When
- May 25, 2:54 PM CST
- Where
- Moore County, 0.89 mi SE of Raysville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.320, -86.310
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Moore
- When
- May 25, 2:55 PM CST
- Where
- Moore County, 0.89 mi SE of Cumberland Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.320, -86.290
A tree was knocked down. Time estimated by radar.
Thunderstorm Wind, Moore
- When
- May 25, 2:55 PM CST
- Where
- Moore County, 0.12 mi E of Lynchburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.280, -86.378
A tree was uprooted along Main Street in Lynchburg.
Tornado, Franklin
- When
- May 25, 3:01 PM CST to 3:08 PM CST
- Where
- Franklin County, 1.87 mi NNE of Awalt to 1.37 mi N of Estill Spgs
- Rating
- EF1
- Path length
- 6.78 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.274, -86.236
A tornado touched down just east of the Bluegill Grill and Marina, producing sporadic tree damage between Holiday Drive and Awalt Road. At this location, the tornado was approximately 100 yards wide, snapping and uprooting several hardwood trees. From here, the tornado continued to the east-southeast, producing sporadic tree damage on Rock Creek Road and again just after crossing Highway 41A. Several hardwood and softwood trees were snapped and uprooted on Taylor Road. Sporadic tree damage continued north and east of Estill Springs, with several areas of large branches downed along the path. The tornado dissipated east of Hwy 41A.
Thunderstorm Wind, Franklin
- When
- May 25, 3:13 PM CST
- Where
- Franklin County, 2.32 mi SSE of Capitol Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 35.270, -86.050
A tree was knocked down onto a house at 2394 Penile Hill Road.
Thunderstorm Wind, Franklin
- When
- May 25, 3:14 PM CST
- Where
- Franklin County, 0.98 mi NW of Winchester Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.240, -86.182
A tree was knocked down onto power lines along Little Hurricane Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, May 25 to 26, 2025$74,000 · EF1 · 96 events
- Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025$250,000 · 3 in hail · 68 events
- Hail and Damaging Winds in Texas, May 25 to 26, 2025$335,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Oklahoma, May 25, 2025$170,000 · 1.75 in hail · 32 events
- Tornadoes and Hail in New Mexico, May 25 to 26, 2025$66,000 · EF1 · 23 events
- Hail and Damaging Winds in Mississippi, May 25, 2025$116,000 · 1.5 in hail · 23 events
- Tornadoes and Damaging Winds in Georgia, May 25, 2025$35,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Texas, May 25 to 29, 20255.87 in hail · 68 events
- Damaging Winds in Tennessee, May 25, 2025$75,000 · 61 kt wind · 11 events
- Damaging Winds and Strong Wind in Tennessee, May 25, 2025$94,000 · 52 kt wind · 5 events
- Wildfire in New Mexico, May 25 to 29, 2025$75,000 · 2 events
- Tornado and Hail in Alabama, May 25, 2025$22,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276982, 1276888, 1276996, 1276984, 1276980, 1276987, 1276991, 1277005, 1276994, 1277001, 1276978, 1276889, 1276890, 1276891, 1276892, 1276893, 1276966, 1276977, 1276985, 1276989, 1276896, 1276894, 1276895, 1276635, 1276897, 1276898.